MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UCT140-AL5
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported to olympus, the ultrasonic gastrovideoscope working channel was leaking.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation but the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.In addition, there was water/air leakage or flooding.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to mishandling of the device at the facility.The following information from the instructions for use pertains to this event: "warning all disinfection steps should be performed with the endoscope and all equipment completely immersed.If the equipment is connected or disconnected while not immersed, disinfectant solution may not adequately contact all surfaces of the equipment.As a result, the effectiveness of disinfection may be reduced." olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16936553
Report Number3002808148-2023-04853
Device Sequence Number7385338
Product Code ODG
UDI-Device Identifier04953170062797
UDI-Public04953170062797
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K012080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT140-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown